Alert archive / Wisconsin / Wind Chill Advisories in 2013
Wind Chill Advisory 4, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind chill advisory at Dec 23, 2013, 5:58 PM CST for Green County, Iowa County, Lafayette County, Wisconsin. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2013, 5:58 PM CST (23:58 UTC)
- Expired
- Dec 24, 2013, 9:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Milwaukee, WI
Counties Green County, WI, Iowa County, WI, Lafayette County, WI
The radar
The Milwaukee radar (KMKX), 116 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 12.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -104 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
584 WWUS43 KMKX 232358 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 558 PM CST MON DEC 23 2013 ...DANGEROUSLY COLD WIND CHILLS TONIGHT INTO TUESDAY MORNING... .TEMPERATURES DROPPING INTO THE SINGLE DIGITS BELOW ZERO WILL COMBINE WITH WESTERLY WINDS OF 5 TO 10 MPH TO PRODUCE WIND CHILL CHILL READINGS OF 20 TO 25 BELOW ZERO TONIGHT. WIZ062-067-068-240800- /O.NEW.KMKX.WC.Y.0004.131223T2358Z-131224T1500Z/ IOWA-LAFAYETTE-GREEN- INCLUDING THE CITIES OF...DODGEVILLE...DARLINGTON...MONROE 558 PM CST MON DEC 23 2013 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST TUESDAY. * TIMING...TONIGHT THROUGH 9 AM TUESDAY * WIND CHILL VALUES...20 TO 25 BELOW ZERO. * WIND...WEST TO NORTHWEST 5 TO 10 MPH. * IMPACTS...FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ DAVIS
3 follow-up statements
078 WWUS43 KMKX 240534 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1134 PM CST MON DEC 23 2013 ...DANGEROUSLY COLD WIND CHILLS TONIGHT INTO TUESDAY MORNING... .TEMPERATURES DROPPING INTO THE SINGLE DIGITS BELOW ZERO WILL COMBINE WITH WESTERLY WINDS OF 5 TO 10 MPH TO PRODUCE WIND CHILL CHILL READINGS OF 20 TO 27 BELOW ZERO TONIGHT. WIZ062-067-068-241345- /O.CON.KMKX.WC.Y.0004.000000T0000Z-131224T1500Z/ IOWA-LAFAYETTE-GREEN- INCLUDING THE CITIES OF...DODGEVILLE...DARLINGTON...MONROE 1134 PM CST MON DEC 23 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY. * TIMING...TONIGHT THROUGH 9 AM TUESDAY * WIND CHILL VALUES...20 TO 27 BELOW ZERO. * WIND...WEST TO NORTHWEST 5 TO 10 MPH. * IMPACTS...FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
363 WWUS43 KMKX 241246 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 646 AM CST TUE DEC 24 2013 ...DANGEROUSLY COLD WIND CHILLS EARLY THIS MORNING... .TEMPERATURES HAVE DROPPED INTO THE TEENS BELOW ZERO...WHICH HAVE COMBINED WITH WESTERLY WINDS AROUND 5 MPH TO PRODUCE WIND CHILL CHILL READINGS OF 22 TO 33 BELOW ZERO. WINDS WILL CONTINUE TO EASE AND TEMPERATURES RISING SLOWLY AFTER SUNRISE ARE EXPECTED TO BRING WIND CHILL VALUES ABOVE -20 DEGREES BY MID-MORNING. WIZ062-067-068-241500- /O.CON.KMKX.WC.Y.0004.000000T0000Z-131224T1500Z/ IOWA-LAFAYETTE-GREEN- INCLUDING THE CITIES OF...DODGEVILLE...DARLINGTON...MONROE 646 AM CST TUE DEC 24 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * TIMING...THROUGH 9 AM TODAY * WIND CHILL VALUES...22 TO 33 BELOW ZERO. * WIND...WEST AROUND 5 MPH BECOMING LIGHT. * IMPACTS...FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ REM
483 WWUS43 KMKX 241501 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 901 AM CST TUE DEC 24 2013 ...WIND CHILLS SLOWLY WARMING THIS MORNING... .TEMPERATURES AND WIND CHILLS WILL CONTINUE TO RISE THIS MORNING...THUS THE ADVISORY IS STILL BEING ALLOWED TO EXPIRE. WIZ062-067-068-241615- /O.EXP.KMKX.WC.Y.0004.000000T0000Z-131224T1500Z/ IOWA-LAFAYETTE-GREEN- INCLUDING THE CITIES OF...DODGEVILLE...DARLINGTON...MONROE 901 AM CST TUE DEC 24 2013 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING. WIND CHILLS CONTINUE TO WARM THIS MORNING...BUT WILL STILL BE IN THE -10 TO -20 RANGE THROUGH MID-MORNING...WARMING BACK ABOVE ZERO LATE MORNING INTO THE AFTERNOON. $$ DDV
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Dec 23, 3:39 PM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Dec 23, 3:39 PM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 339 PM CST MON DEC 23 2013 UPDATED SOME INFORMATION IN TONIGHT PORTION OF DISCUSSION .TONIGHT...FORECAST CONFIDENCE IS MEDIUM. MAIN ISSUES WILL BE ENDING THE LIGHT SNOW...SUBSEQUENT CLEARING... FRIGID TEMPS AND POTENTIAL WIND CHILL ISSUES. WITH LIGHT SNOW PIVOTING NORTHEAST AROUND CIRCULATION NEAR KARX...EXPECT THE STEADIEST SNOW INTO THE EVENING TO BE ACROSS THE NE 1/2 OF THE CWA. THE CIRCULATION DOES DRIFT ESE WITH TIME SO SOME AREAS THAT CLEARED OUT IN SW CWA MAY STILL SEE SOME CLOUDS/FLURRIES THIS EVENING. ATTENTION THEN TURNS TO LOW TEMPS. 925 TEMPS DROP TO -14 TO -16C. TEMPS ALREADY DROPPING OFF QUITE QUICKLY IN THE SW CWA. RIDGE AXIS DRAWS CLOSER AND 925 MB WINDS REALLY DROP OFF ESPECIALLY IN THE WESTERN CWA. SO WILL DROP TEMPS A BIT FURTHER. WITH UPPER TROUGH AXIS SHIFTING EAST OF THE CWA AFTER 06Z...POTENTIAL FOR REST OF CWA TO CLEAR OUT AS WELL. 925/850 MB RH PROGS ARE SHOWING A DECREASING TREND IN THIS REGARD...SO NO REAL REASON NOT TO EXPECT A DECENT TEMP DROPOFF CWA WIDE. WIND CHILL GETS TO NEAR -20 IN THE SOUTHWEST CWA LATE IN THE NIGHT THOUGH TEMPORAL AND AREAL EXTENT NOT GREAT...SO AFTER COLLAB WITH KARX WILL HOLD OFF ON ADVISORY THERE...BUT CWA WIDE WIND CHILLS TO EVENTUALLY DROP INTO THAT BITTER -10 TO 20 RANGE. .TUESDAY...FORECAST CONFIDENCE IS MEDIUM. AFTER A FRIGID START...SURFACE/850 RIDGE AXES SHIFT EAST OF WI. 850 MB WARM ADVECTION BEGINS IN THE AFTERNOON. BUFKIT SOUNDINGS SHOW SOME MOISTURE AOA 10K FEET ARRIVING INTO THE WESTERN CWA DURING THE AFTERNOON. 925 MB TEMPS REBOUND TO -11 OR -12C...HOWEVER EXPECT A MIXING OUT TO LOWER THAN THAT SO GOING WITH ONLY TEENS FOR HIGHS. .SHORT TERM...TUESDAY NIGHT THROUGH THURSDAY...FORECAST CONFIDENCE IS HIGH. SHORT TERM MODELS ARE STILL IN GOOD AGREEMENT WITH LIGHT SNOW MOVING THROUGH THE AREA TUESDAY NIGHT...LINGERING THROUGH CHRISTMAS DAY INTO WEDNESDAY NIGHT. BEST SHOT WILL BE TUESDAY NIGHT...AS 500 MB SHORTWAVE TROUGH AND WARM AIR ADVECTION MOVE THROUGH THE AREA. MODERATE TO STRONG UPWARD VERTICAL MOTION SEEN WITH DEEP LAYER Q VECTOR CONVERGENCE. THIS OCCURS WITHIN SATURATED AIR COLUMN TAPPING DENDRITE SNOW GROWTH ZONE. HIGH POPS CONTINUE FOR TUESDAY NIGHT. HIGH SNOW TO LIQUID RATIOS OF 17/19 TO 1 GIVES AMOUNTS OF 2 TO 3 INCHES ACROSS THE AREA TUESDAY NIGHT. WINDS INCREASING DURING THIS TIME MAY LEAD TO DRIFTING ON EAST TO WEST ROADS. NO ADVISORY WAS ISSUED...BUT MAY NEED TO BE CONSIDERED IF SNOW AMOUNTS INCREASE IN LATER FORECASTS. KEPT POPS GOING FOR CHRISTMAS DAY INTO WEDNESDAY NIGHT...AS MODELS BRING ANOTHER 500MB SHORTWAVE TROUGH THROUGH THE REGION. NAM IS A BIT SLOWER THAN THE GFS/ECMWF/CANADIAN WITH THE SHORTWAVE PASSAGE. MOISTURE IS MODEST THROUGH THE AIR COLUMN...BUT ENOUGH TO LEAVE POPS GOING. MAY SEE ANOTHER 1/2 TO 1 INCH DURING THIS PERIOD. COLD TEMPERATURES WILL RETURN WEDNESDAY NIGHT. LEFT THURSDAY DRY FOR NOW...AS HIGH AXIS SLIDES TO THE EAST. MORE 500 MB SHORTWAVES APPROACH THE AREA IN THE AFTERNOON...BUT FORECAST SOUNDINGS ARE SLOW TO SATURATE. COLD TEMPERATURES WILL CONTINUE. .LONG TERM...THURSDAY NIGHT THROUGH MONDAY...FORECAST CONFIDENCE IS MEDIUM. SEVERAL 500 MB VORTICITY MAXIMA CONTINUE TO SHIFT SOUTHEAST THROUGH THE AREA PER ECWMF AND GFS MODELS. AIRMASS SEEMS FAIRLY DRY THROUGH SATURDAY...SO KEPT FORECAST DRY PER CONSENSUS BLEND OF POPS. KEPT POPS IN LATER ON...AS MORE MOISTURE MOVES INTO THE AREA. MAINTAINED CONSENSUS BLEND OF TEMPERATURES DURING THE LONG TERM PERIOD...WHICH KEEPS THE AREA COLD. && .AVIATION/00Z TAFS/... NW-SE ORIENTED MVFR SNOW AREA ASSOCIATED WITH LOW LEVEL TROUGH AND UPPER CYCLONIC FLOW. A FEW IFR VSBYS IN THIS BAND. RADAR ANIMATION SHOWS CIRCULATION CENTER NEAR KLSE. BAND OF SNOW PIVOTING AROUND THIS FEATURE. EXPECT SNOW TO PERSIST MAINLY IN THE NE 1/2 OF CWA THIS EVENING BUT WILL HAVE TO KEEP AN EYE ON ANY DEF ZONE PCPN DROPPING SOUTHEAST FROM NEAR KLSE. DRYING THEN WORKS IN AS THE NIGHT WEARS ON. HIGH PRESSURE RIDGE ACROSS THE CWA AT 18Z TUESDAY...SHIFTING INTO THE OH VLY BY 00Z. SOUTHERLY WIND FLOW SETS UP THOUGH PRECIP ASSOCIATED WITH NEXT DISTURBANCE HOLDS OFF UNTIL TUESDAY NIGHT. && .MARINE... GRADIENT WILL TIGHTEN UP TUESDAY NIGHT AHEAD OF NEXT LOW PRESSURE. WINDS TURN WESTERLY AND REMAIN GUSTY CHRISTMAS DAY AND REMAIN SO INTO WEDNESDAY NIGHT. SMALL CRAFT GUSTS EXPECTED WITH HIGHEST WAVES LIKELY TOWARDS OPEN WATER. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TONIGHT/TUESDAY AND AVIATION/MARINE...COLLAR TUESDAY NIGHT THROUGH MONDAY...WOOD
Hazardous weather outlook, Dec 23, 3:57 PM CST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 357 PM CST MON DEC 23 2013 WIZ046-047-051-052-056>060-062>072-240915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 357 PM CST MON DEC 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT LIGHT SNOW IS EXPECTED INTO THIS EVENING...MAINLY NORTHEAST OF A DELLS...TO MADISON...TO KENOSHA LINE. THE SNOW IS EXPECTED TO TAPER OFF AFTER MIDNIGHT. LIGHT ACCUMULATIONS ARE ANTICIPATED...WITH 1 TO 2 INCHES TOWARD THE FOND DU LAC AND SHEBOYGAN AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LIGHT SNOW IS EXPECTED TUESDAY NIGHT...LINGERING CHRISTMAS DAY INTO WEDNESDAY NIGHT. 2 TO 3 INCHES OF ACCUMULATION IS EXPECTED OVER THIS DURATION...ESPECIALLY TUESDAY NIGHT. WIND CHILLS OF 10 BELOW TO 20 BELOW ZERO ARE POSSIBLE TONIGHT AND EARLY TUESDAY...AND AGAIN THURSDAY NIGHT AND EARLY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT REPORTS OF SNOW AMOUNTS ARE ALWAYS APPRECIATED. LMZ643>646-240915- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 357 PM CST MON DEC 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS AND WAVES WILL LIKELY REACH SMALL CRAFT ADVISORY LEVELS TUESDAY NIGHT INTO WEDNESDAY NIGHT. BRISK SOUTH WINDS TUESDAY NIGHT WILL BECOME WEST CHRISTMAS DAY...AS A TROUGH OF LOW PRESSURE MOVES ACROSS THE LAKE MICHIGAN AREA. WOOD WWW.WEATHER.GOV/MKX
Nearby
Wind Chill Advisories in Wisconsin, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.